MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 1.5 11.5MMX38CM 125D RT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 1.5 11.5MMX38CM 125D RT; NAIL, FIXATION, BONE
Model Number 71676558
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery due to cut out.
 
Additional Manufacturer Narrative
Results of investigation: the devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.A clinical analysis indicated that based on the complaint details and provided image, non-union of the recently reduced/fixated im nailing was likely the contributing factor the reported event.The patient impact beyond the reported revision cannot be determined.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch numbers.A review of the risk management file and instructions of use for the product was completed.Factors and/or some potential probable causes that could include but not limited to as overuse or excessive pressure on the joint, injury, non-union, improper technique and/or patient condition.Without the return of the actual product involved and no patient medical records, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
INTERTAN 1.5 11.5MMX38CM 125D RT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8955462
Report Number1020279-2019-03244
Device Sequence Number2099980
Product Code JDS
UDI-Device Identifier00885556039311
UDI-Public00885556039311
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model Number71676558
Device Catalogue Number71676558
Device Lot Number13JT34493
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date09/25/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR